MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7MM X 12MM; SCREW, FIXATION, BONE

BIOMET MICROFIXATION 2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7MM X 12MM; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Inadequate Pain Relief (2388)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00530, 0001032347-2020-00531, 0001032347-2020-00532, 0001032347-2020-00534.Medical products: tmj system right narrow mandibular component 50 mm / 7 hole, part# 01-6550, lot# 812990a; tmj system right fossa component, small, part# 24-6562, lot# 854330d; 2.4mm system high torque (ht) cross-drive screw 2.7mm x 10mm, part# 91-2710, lot# ni; 2.4mm system high torque (ht) cross-drive screw 2.7mm x 12mm, part# 91-2712, lot# ni; tmj system cross drive fossa screw 2.0mm x 7mm, part# 99-6577, lot# ni.Occupation ¿ patient.
 
Event or Problem Description
It was reported the patient is experiencing pain at the ear, slight protrusion of the implant, and severe nerve damage two (2) years following implantation of temporomandibular joint implants on the right side.The patient has received nerve blocks and ablation for the treatment of pain.The patient reported seeing a surgeon who indicated the implant may be too big and some of the screws are loose.The patient wants to receive custom implants because they feel like the jaw is pushing down.No revision is currently planned.No additional patient consequences have been reported.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records, lot identification was not provided for the screws involved in this case.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7MM X 12MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10747191
Report Number0001032347-2020-00533
Device Sequence Number13934755
Product Code HWC
UDI-Device Identifier00841036053659
UDI-Public00841036053659
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K001238
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-2712
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;